MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 36IN 2-0 S/A SH MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 36IN 2-0 S/A SH MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y732H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Hernia (2240)
Date of Event 12/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported an animal underwent an unknown procedure on an unknown date and suture was used.Post-op, it was reported by the customer of further suture failure from the same lot number.The patient was examined for possible herniation unknown if device is available for return.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information provided: thank you for keeping up on this issue.In response to your questions, yes the suture was broken in the two latter patients.End knots were still present with breakage of suture in between.I have been the person filing the report of issue and answering follow up questions to this email and to our mwi sales rep.My name is (b)(6) and i am the office manager at (b)(6) veterinary hospital.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.

Brand Name
MCRYL VIO 36IN 2-0 S/A SH MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18518874
Report Number2210968-2024-00424
Device Sequence Number7587707
Product Code GAN
UDI-Device Identifier10705031059528
UDI-Public10705031059528
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY732H
Device Lot NumberTHMPQU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2023
Initial Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown